Alert archive / Kansas / Wind Advisories in 2007
Wind Advisory 13, NWS Goodland, KS
NWS Goodland, KS issued this wind advisory at Oct 18, 2007, 4:43 AM CDT for 13 counties in Kansas; Dundy County, Hitchcock County, Red Willow County, Nebraska; Cheyenne County, Kit Carson County, Yuma County, Colorado. It took effect at Oct 18, 2007, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Oct 18, 2007, 4:43 AM CDT (09:43 UTC)
- In effect from
- Oct 18, 2007, 7:00 AM CDT
- Expired
- Oct 18, 2007, 7:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Goodland, KS
Counties Cheyenne County, CO, Kit Carson County, CO, Yuma County, CO, Cheyenne County, KS, Decatur County, KS, Gove County, KS, Graham County, KS, Greeley County, KS, Logan County, KS, Norton County, KS, Rawlins County, KS, Sheridan County, KS, Sherman County, KS, Thomas County, KS, Wallace County, KS, Wichita County, KS, Dundy County, NE, Hitchcock County, NE, Red Willow County, NE
The radar
The Goodland radar (KGLD), 40 km from the middle of the area, began a volume at 09:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 9.7 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 2375 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- -55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KGLD 180943 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 343 AM MDT THU OCT 18 2007 COZ090>092-182100- /O.UPG.KGLD.HW.A.0001.071018T1200Z-071019T0000Z/ /O.NEW.KGLD.WI.Y.0013.071018T1200Z-071019T0000Z/ /O.NEW.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ YUMA-KIT CARSON-CHEYENNE CO- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON... CHEYENNE WELLS 343 AM MDT THU OCT 18 2007 ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ001>004-013>016-027>029-041-042-NEZ079>081-182100- /O.UPG.KGLD.HW.A.0001.071018T1200Z-071019T0000Z/ /O.NEW.KGLD.WI.Y.0013.071018T1200Z-071019T0000Z/ CHEYENNE KS-RAWLINS-DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM- WALLACE-LOGAN-GOVE-GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ST. FRANCIS...ATWOOD...OBERLIN... NORTON...GOODLAND...COLBY...HOXIE...HILL CITY...SHARON SPRINGS... OAKLEY...QUINTER...TRIBUNE...LEOTI...BENKELMAN...TRENTON...MCCOOK 343 AM MDT THU OCT 18 2007 /443 AM CDT THU OCT 18 2007/ ...WIND ADVISORY IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ 05
3 follow-up statements
000 WWUS73 KGLD 181837 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 1237 PM MDT THU OCT 18 2007 COZ090-091-190245- /O.UPG.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ /O.NEW.KGLD.HW.W.0002.071018T1837Z-071019T0000Z/ /O.CON.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ YUMA-KIT CARSON- INCLUDING THE CITIES OF...YUMA...WRAY...BURLINGTON 1237 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT THIS EVENING. THE WIND ADVISORY IS NO LONGER IN EFFECT. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. NORTHWEST WINDS OF AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ001-013-NEZ079-190000- /O.UPG.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ /O.NEW.KGLD.HW.W.0002.071018T1837Z-071019T0000Z/ CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...BENKELMAN 1237 PM MDT THU OCT 18 2007 /137 PM CDT THU OCT 18 2007/ ...HIGH WIND WARNING IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A HIGH WIND WARNING...WHICH IS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. THE WIND ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ092-190245- /O.CON.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ /O.CON.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 1237 PM MDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. A FREEZE WATCH REMAINS IN EFFECT FROM LATE TONIGHT THROUGH FRIDAY MORNING. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FREEZE WATCH MEANS TEMPERATURES OF 28 DEGREES OR LESS ARE POSSIBLE. THESE CONDITIONS COULD KILL CROPS AND OTHER SENSITIVE VEGETATION. $$ KSZ002>004-014>016-027>029-041-042-NEZ080-081-190000- /O.CON.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 1237 PM MDT THU OCT 18 2007 /137 PM CDT THU OCT 18 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ LOCKHART
000 WWUS73 KGLD 182100 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 300 PM MDT THU OCT 18 2007 COZ090-190000- /O.CAN.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ /O.CON.KGLD.HW.W.0002.000000T0000Z-071019T0000Z/ YUMA- INCLUDING THE CITIES OF...YUMA...WRAY 300 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WATCH IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS CANCELED THE FREEZE WATCH. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS OF AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS. LOW TEMPERATURES TONIGHT WILL DROP TO AROUND 30 DEGREES IN MANY LOCATIONS...BUT A WIDESPREAD HARD FREEZE IS NO LONGER EXPECTED. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ COZ091-190500- /O.UPG.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ /O.NEW.KGLD.FZ.W.0001.071019T0800Z-071019T1500Z/ /O.CON.KGLD.HW.W.0002.000000T0000Z-071019T0000Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 300 PM MDT THU OCT 18 2007 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS OF AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS. A COLD AND DRY AIRMASS WILL BUILD INTO THE AREA OVERNIGHT TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S IN SOME LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE WESTERN PART OF CHEYENNE COUNTY...MAINLY WEST OF BETHUNE. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ COZ092-190500- /O.UPG.KGLD.FZ.A.0001.071019T0800Z-071019T1500Z/ /O.NEW.KGLD.FZ.W.0001.071019T0800Z-071019T1500Z/ /O.CON.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 300 PM MDT THU OCT 18 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON... ...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT THIS AFTERNOON. NORTHWEST WINDS OF 30 TO 40 MPH WITH GUSTS TO AROUND 55 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A COLD AND DRY AIRMASS WILL BUILD INTO THE AREA OVERNIGHT TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S IN SOME LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE WESTERN PART OF CHEYENNE COUNTY...MAINLY WEST OF FIRSTVIEW. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ001-013-NEZ079-190000- /O.CON.KGLD.HW.W.0002.000000T0000Z-071019T0000Z/ CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...ST. FRANCIS...GOODLAND...BENKELMAN 300 PM MDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS OF AROUND 40 MPH WITH GUSTS TO NEAR 60 MPH ARE EXPECTED THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS. A HIGH WIND WARNING MEANS STRONG WINDS ARE EITHER OCCURRING OR IMMINENT WHICH COULD LEAD TO PROPERTY DAMAGE...REDUCED VISIBILITY IN BLOWING DUST...AND LOSS OF VEHICLE CONTROL. A HIGH WIND WARNING IS ISSUED FOR SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS OF 58 MPH OR MORE. $$ KSZ002>004-014>016-027>029-041-042-NEZ080-081-190000- /O.CON.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 300 PM MDT THU OCT 18 2007 /400 PM CDT THU OCT 18 2007/ ...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON... A WIND ADVISORY REMAINS IN EFFECT UNTIL 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS OF 25 TO 35 MPH WITH GUSTS TO AROUND 50 MPH CAN BE EXPECTED TODAY AND CONTINUE THROUGH SUNSET BEFORE DECREASING THIS EVENING. MOTORISTS TRAVELING ALONG INTERSTATE 70 OR ANY PRIMARY OR SECONDARY ROADWAY SHOULD BE PREPARED FOR STRONG WINDS AND KEEP BOTH HANDS ON THE WHEEL OR MAKE ADJUSTMENTS TO THEIR TRAVEL PLANS FOR AN EARLIER OR LATER TIME OF TRAVEL. A WIND ADVISORY MEANS THAT STRONG AND GUSTY WINDS MAY AFFECT TRAVEL...ESPECIALLY LIGHT WEIGHT OR HIGH PROFILE VEHICLES. BE PREPARED FOR SUDDEN WIND GUSTS WHICH MAY RESULT IN LOSS OF VEHICLE CONTROL. $$ JRM
000 WWUS73 KGLD 182347 NPWGLD URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GOODLAND KS 547 PM MDT THU OCT 18 2007 COZ091-190800- /O.EXP.KGLD.HW.W.0002.000000T0000Z-071019T0000Z/ /O.CON.KGLD.FZ.W.0001.071019T0800Z-071019T1500Z/ KIT CARSON- INCLUDING THE CITY OF...BURLINGTON 547 PM MDT THU OCT 18 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. NORTHWEST WINDS HAVE DECREASED BELOW WARNING CRITERIA...AND WILL CONTINUE TO DECREASE EARLY THIS EVENING. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. A COLD AND DRY AIRMASS WILL BUILD INTO THE AREA OVERNIGHT TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S IN SOME LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE WESTERN PART OF CHEYENNE COUNTY...MAINLY WEST OF BETHUNE. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ COZ090-KSZ001-013-NEZ079-190100- /O.EXP.KGLD.HW.W.0002.000000T0000Z-071019T0000Z/ YUMA-CHEYENNE KS-SHERMAN-DUNDY- INCLUDING THE CITIES OF...YUMA...WRAY...ST. FRANCIS...GOODLAND... BENKELMAN 547 PM MDT THU OCT 18 2007 /647 PM CDT THU OCT 18 2007/ ...HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE HIGH WIND WARNING WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS HAVE DECREASED BELOW WARNING CRITERIA...AND WILL CONTINUE TO DECREASE EARLY THIS EVENING. THEREFORE...THE WARNING WILL BE ALLOWED TO EXPIRE. $$ COZ092-190800- /O.EXP.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ /O.CON.KGLD.FZ.W.0001.071019T0800Z-071019T1500Z/ CHEYENNE CO- INCLUDING THE CITY OF...CHEYENNE WELLS 547 PM MDT THU OCT 18 2007 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY... ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT THIS AFTERNOON. A FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 9 AM MDT FRIDAY. NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DECREASE EARLY THIS EVENING. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE. A COLD AND DRY AIRMASS WILL BUILD INTO THE AREA OVERNIGHT TONIGHT...ALLOWING TEMPERATURES TO FALL INTO THE UPPER 20S IN SOME LOCATIONS. THE COLDEST TEMPERATURES WILL LIKELY OCCUR IN THE WESTERN PART OF CHEYENNE COUNTY...MAINLY WEST OF FIRSTVIEW. A FREEZE WARNING IS ISSUED WHEN TEMPERATURES OF 28 DEGREES OR BELOW ARE FORECAST FOR AT LEAST ONE HOUR. THOSE WITH AGRICULTURAL INTERESTS IN THE WARNED AREA ARE ADVISED TO HARVEST OR PROTECT TENDER VEGETATION. ALSO...POTTED PLANTS NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE AWAY FROM THE COLD. $$ KSZ002>004-014>016-027>029-041-042-NEZ080-081-190100- /O.EXP.KGLD.WI.Y.0013.000000T0000Z-071019T0000Z/ RAWLINS-DECATUR-NORTON-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-HITCHCOCK-RED WILLOW- INCLUDING THE CITIES OF...ATWOOD...OBERLIN...NORTON...COLBY... HOXIE...HILL CITY...SHARON SPRINGS...OAKLEY...QUINTER...TRIBUNE... LEOTI...TRENTON...MCCOOK 547 PM MDT THU OCT 18 2007 /647 PM CDT THU OCT 18 2007/ ...WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON... THE WIND ADVISORY WILL EXPIRE AT 6 PM MDT /7 PM CDT/ THIS AFTERNOON. NORTHWEST WINDS HAVE DECREASED BELOW ADVISORY CRITERIA...AND WILL CONTINUE TO DECREASE EARLY THIS EVENING. THEREFORE...THE ADVISORY WILL BE ALLOWED TO EXPIRE. $$ BULLER
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this wind advisory went out at Oct 18, 4:01 AM CDT, 42 minutes earlier.
Area forecast discussion, Oct 18, 4:01 AM CDT, 42 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GOODLAND KS
301 AM MDT THU OCT 18 2007
.DISCUSSION...
FIRE AND ICE IS THE MAIN THEME FOR THIS PACKAGE. BUT FIRST TODAYS
WINDS.
WILL BE GOING OUT THE DOOR WITH A WIND ADVISORY FOR THE ENTIRE
CWA. NWP OVER THE PAST 48S HRS HAS, WITH EACH PASSING MODEL RUN,
DECREASED THE SUSTAINED AND PEAK WIND SPEEDS FOR LATER TODAY
ACROSS THE GLD CWA. THE DPROG/DT SPEED DECREASE APPEARS TO BE A
FUNCTION OF TIMING IN THE PROGRESSION/PASSAGE OF THE RECENT UPR
LVL TROUGH AXIS...FASTER TO MOVE INTO THE MID MO RIVER VALLEY AND
HENCE A MORE RELAXED P AND H GRAD OVER THE GLD CWA. NONE-THE-
LESS, PEAK GUSTS TODAY COULD REACH WELL INTO THE 40S ESPECIALLY
ACROSS THE NRN PORTION OF THE CWA. THE OTHER STORY FOR TODAY WILL
BE FIRE WX ISSUES ACROSS THE CO ZONES. SFC DEWS ARE RATHER COOL
BEHIND THE DEPARTING SYSTEM. IN FACT NONE OF THE MOST RECENT NWP
CAPTURED JUST HOW DRY THE CURRENT AIRMASS IS OVER THE WRN PORTION
OF THE CWA. AT THIS TIME IT APPEARS THE WRN HALVES OF CHY AND KIT
CNTYS WILL MEET RED FLAG CRITERIA WITH SRN YUMA FLIRTING WITH
MEETING THE CRITERIA. AFTER COORDINATION WITH PUB WE HAVE DECIDED
TO HOIST A RED FLAG WARNING FOR TODAY THAT WILL INCLUDE ALL OF SE
CO...INCLUDING YUMA CNTY SHOULD RHS TANK FURTHER THAN ANTICIPATED.
SFC RHS INCREASE MARKEDLY INSIDE KS AND NE SO NO WARNING APPEARS
NEED THERE.
TONIGHT THEN PRESENTS ANOTHER CHALLENGE INSOFAR AS LOW TEMPS.
ATTM THE SFC WINDS ARE FCST TO RELAX AND FOR THE PBL TO DECOUPLE.
PROVIDED THIS OCCURS, RADIATIONAL COOLING COMBINED WITH A RELATIVELY
DRY AIRMASS SHOULD ALLOW FOR SFC TEMPS TO COME CLOSE TO FREEZE
WARING CRITERIA IN ERN CO. SO WILL HOIST A FREEZE WATCH FOR THE
CO ZONES GIVEN THE ELEVATION ENHANCEMENT AND THE DRIEST AIR OVER
THAT REGION. FAR WRN KS AND DUNDY CNTYS MAY SEE PATCHY AREAS OF
SUB-30S SIMILAR TO THE OTHER NIGHT.
HIGH TEMPS BEGIN TO REBOUND ON FRI BUT THE REAL WARM UP OCCURS ON
SAT UNDER SW FLOW ALOFT AHEAD OF THE NEXT UPR-LVL WCOAST TROUGH.
AS THAT UPR-LVL TROUGH AXIS MOVES ACROSS THE REGION LATE SAT NIGHT
A COLD FRONT WILL MOVE THROUGH THE REGION. THE LATEST NAM AND GFS
BUFER SNDGS AND PLANER IMAGERY PAINTS A SHRA TO SHSN TRANSITION
ACROSS THE WRN HALF OF THE CO ZONES BY SUNRISE SUNDAY. ALL SHRA ON
SUNDAY ACROSS THE CWA...HIGHER POPS NORTH. I HAVE INTRODUCED THE
MENTION OF SHSN INTO THE GRIDS. WHICH IS IN GOOD AGREEMENT WITH
BOU. I KNOCKED DOWN SUNDAYS HIGHS A FRAZ GIVEN THE DEGREE OF COLD
AIR FILTERING INTO THE CWA.
NEXT WEEK IS A BIT UNCLEAR IN THE NWP WORLD BETWEEN THE PROGRESSION
OF THE WEEKEND SYSTEM AND HOW FAST IT PULLS AWAY FROM THE TRI-STATE REGION.
THE GFS WAS CLOSING AND CUTTING OFF THE SYSTEM, BUT THE RECENT RUN
IS NOW DEPICTING AN OPEN WAVE. CONVERSELY, THE CURRENT EC HAS A CLOSED
AND CUT OFF SYSTEM OVER THE REGION BY TUE THAT RETROS WITH TIME. SO, NO
CHANGES WERE MADE TO THE INHERITED FCST PAST SUN GIVEN THE NWP
FLIP FLOP.
THANKS TO PUB, BOU, AND DDC FOR THE COORDINATION.
&&
.AVIATION...
VFR CONDITIONS WILL EXIST ACROSS MUCH OF AREA WITH SOME MIDLEVEL
CEILINGS OF 8000 FT TO 12000 FT OVER NORTHEAST PORTIONS OF THE AREA
ESPECIALLY INCLUDING THE KMCK TERMINAL ALONG WITH A FEW LIGHT SHOWERS
THROUGH 15Z. AS THE LOW PRESSURE SYSTEM MOVES EAST AND HIGH PRESSURE
BUILDS INTO THE AREA THE PRESSURE GRADIENT WILL BEGIN TO TIGHTEN.
STRONG NORTHWEST WINDS OF 25KT TO 35KT WITH GUSTS UP TO 50KT WILL
DEVELOP BY AROUND 12Z AND CONTINUE THROUGH THE END OF THE TAF PERIOD.
&&
.GLD WATCHES/WARNINGS/ADVISORIES...
KS...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS AFTERNOON FOR KSZ001>004-013>016-027>029-
041-042.
NE...WIND ADVISORY FROM 6 AM MDT /7 AM CDT/ THIS MORNING TO 6 PM MDT
/7 PM CDT/ THIS AFTERNOON FOR NEZ079>081.
CO...WIND ADVISORY FROM 6 AM THIS MORNING TO 6 PM MDT THIS AFTERNOON
FOR COZ090>092.
FREEZE WATCH FROM LATE TONIGHT THROUGH FRIDAY MORNING FOR
COZ090>092.
RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM MDT THIS
EVENING FOR COZ252>254.
&&
05/05/LAMERSHazardous weather outlook, Oct 17, 8:27 PM CDT, 8 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 727 PM MDT WED OCT 17 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-181200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 727 PM MDT WED OCT 17 2007 /827 PM CDT WED OCT 17 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A HIGH WIND WATCH IS IN EFFECT FROM THURSDAY MORNING THROUGH THURSDAY AFTERNOON. NORTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS IN EXCESS OF 60 MPH WILL DEVELOP SHORTLY AFTER SUNRISE AND CONTINUE THROUGH SUNSET BEFORE SLOWLY DECREASING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. BULLER
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 18, 1:37 PM CDT | High Wind Warning | GLD | Cheyenne, Sherman | 5 hr |
| Oct 18, 4:43 AM CDT | Freeze Watch | GLD | Cheyenne, Kit Carson, Yuma | 11 hr |
| Oct 18, 4:50 AM CDT | Red Flag Warning | GLD | Cheyenne, Kit Carson, Yuma | 15 hr |
| Oct 18, 4:00 PM CDT | Freeze Warning | GLD | Cheyenne, Kit Carson | 18 hr |
Nearby
Wind Advisories in Kansas, 2007Wind Advisories in Nebraska, 2007Wind Advisories in Colorado, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.